Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 154, NWS Boston/Norton, MA

July 19, 2008Hampden County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2008, 6:20 PM EDT for Hampden County, Worcester County, Massachusetts. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2008, 6:20 PM EDT (22:20 UTC)
Expired
Jul 19, 2008, 6:45 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:23 PM EDTTSTM WND DMGPalmer, MA10 ADDITIONAL TREES DOWN ON MARK STREET BETWEEN STEWERT AND MAPLE STREETS. ANOTHER TREE DOWN ON A HOUSE ON HIGH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 192220
SVRBOX
MAC013-027-192245-
/O.NEW.KBOX.SV.W.0154.080719T2220Z-080719T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT SAT JUL 19 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 645 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PALMER...OR 8 MILES EAST OF
  SPRINGFIELD...AND MOVING EAST AT 27 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONSON BY 625 PM EDT...
  BRIMFIELD BY 640 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
SATURDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN 
NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4210 7240 4219 7238 4219 7236 4220 7235
      4218 7210 4206 7212
TIME...MOT...LOC 2220Z 276DEG 24KT 4216 7236

$$

EVT
1 follow-up statement
000 
WWUS51 KBOX 192235
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EDT SAT JUL 19 2008

MAC013-027-192245-
/O.CON.KBOX.SV.W.0154.000000T0000Z-080719T2245Z/
WORCESTER MA-HAMPDEN MA-
634 PM EDT SAT JUL 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL HAMPDEN AND SOUTHWESTERN WORCESTER COUNTIES...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRIMFIELD...MOVING 
EAST AT 28 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIMFIELD BY 640 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN THE 
PALMER AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4209 7227 4219 7227 4220 7222 4219 7220
      4218 7220 4219 7216 4218 7210 4206 7212
TIME...MOT...LOC 2234Z 276DEG 24KT 4215 7223

$$

EVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:07 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 19, 5:07 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT SAT JUL 19 2008

.SYNOPSIS...
A VERY WARM HUMID UNSTABLE PATTERN CONTINUES INTO EARLY OR MID WEEK
WITH UNCERTAINTY REGARDING THE DAILY POSITIONING OF A FRONTAL BOUNDARY
OSCILLATING ACROSS NEW ENGLAND. THIS PATTERN WILL YIELD NEARLY DAILY
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS...GENERALLY STRONGEST AND
MOST WIDESPREAD DURING THE AFTERNOON. A TREND TO SEASONABLE TEMPERATURES
IS EXPECTED THE MIDDLE AND END OF THE WORK WEEK.
&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
RADAR TELLS THE STORY OF AN EVOLVING PATTERN. LONE CELL IN SE CT HAS
HAD A NICE HISTORY BUT DOESNT SEEM TO HAVE THE PRIMARY INSTABILITY
SUPPORT FURTHER NORTH ALONG THE MASS PIKE AND SHOULD WEAKEN FURTHER.

COMPLEX WARNED FOR JUST N OF THE MA PIKE IN W MASS.

AM EXPECTING STORM FLANK TO EVOLVE ESEWD FROM BTWN ALB-UCA AND RUT-
EEN BY 6 PM. IF ORGANIZATION DOES NOT OCCUR..THE SEVERE WATCH MIGHT BE
TRIMMED EARLY. HOWEVER...WE HAVE SEEN NEAR SEVERE WITH VILS OF 45 TO
50 AND IT IS HOT...WITH LARGE LOW LVL TEMP/DEW SPREAD IN W MA...THIS
COULD EVOLVE QUICKLY BETWEEN 5 AND 7PM DOWN THE MA PIKE RTE 2 INSTABILITY
KI/TT AXIS ALONG WITH ESEWD EVOLUTION FM S NH.

OTHER SPECIAL ATTENTION FOR POSSIBLE SVR THIS EVE CONTS SNH AND NE
MASS JUST N OF BOSTON. BVY EEN NORTHWARD.

0-6KM SHEAR STILL NR 40 KTS. 12Z ALB SOUNDING MODIFIED FOR 94/65 AND
WE GET 1400J CAPE... SOME PRETTY DECENT DOWNDRAFT POTENTIAL BECAUSE
OF THE DRIER SOUNDING /PW 1.4 AT ALB/ WITH 35 KTS IN THE SOUNDING
DOWN TO 16000 FT. ATTM WE ARE USING EL/TROP OF 41K...ANY STORMS AOA
OR OTHERWISE WITH SOME ROTATION /STORM MOTION TURNS 290 AT 20 KTS
DESPITE CURRENT 270 TRACKING OF SMALL SHOWERS/ WILL PRODUCE GUSTS AND
OR HAIL. WBZ IS 11K. SO MOSTLY WIND G35-50 KTS IN VIL 40-55 AND
ABSOLUTE STORM TOP SHOULD 51K. ZERO IS ARD 13.4 -10C 19K AND -20C
25K.

SKYWARN...PRESENT IN THE OFFICE ATTM.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY NIGHT/...
CONVECTION MAY LINGER UNTIL ABOUT MIDNIGHT IN A FEW SPOTS...THEN
ANOTHER MILD AND HUMID NIGHT IS EXPECTED.

SUNDAY...
DRY WEATHER TO START THE DAY BUT AN INCREASING CHANCE OF SHOWERS AND
TSTMS DURING THE AFTERNOON AND EVENING...AS MID LEVEL SHORT WAVE
APPROACHES FROM THE WEST ALONG WITH THE STALLED SURFACE BOUNDARY
OVER THE REGION. IT WILL BE ANOTHER VERY WARM AND HUMID DAY WITH
TEMPERATURES BETWEEN 85-90. SVR POTENTIAL EXISTS...ESPECIALLY INTERIOR
AND WORDING HAS BEEN ENHANCED A BIT.

SUN NIGHT...CONTINUITY WITH THE 4AM FCST. SW BL FLOW INCREASES. A
WARM NIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
OVERALL...LONG TERM FORECAST IS FOR TEMPERATURES TO BEGIN FALLING
BACK TO SEASONAL NORMS AFTER THIS WEEKEND AND FOR DIURNAL SHOWERS
AND THUNDERSTORMS TO CONTINUE.  WITH QUITE A BIT OF SPREAD AMONGST
THE MODELS...CHOSE TO GO WITH HPC GUIDANCE FOR THE GRIDDED
FORECAST.

SEVERAL FEATURES MAY IMPACT THE FORECAST OVER THE NEXT WEEK.
HOWEVER...LOW CONFIDENCE IN ALL OF THEM GIVEN THE LACK OF AGREEMENT
IN THE MODEL GUIDANCE.  ONE OF THOSE FEATURES IS TROPICAL STORM
CRISTOBAL...CIRCULATING OFF THE COAST OF THE CAROLINAS AT THIS TIME.
OFFICIAL FORECAST TRACK FROM TPC INDICATES THAT THERE WILL BE LITTLE
TO NO SENSIBLE WEATHER EFFECT ON SOUTHERN NEW ENGLAND.  THE MOST
WEATHER WE/RE LOOKING AT HERE AT THE MOMENT IS SOME RAIN ACROSS
PORTIONS OF THE AREA.  HOWEVER...THINGS CHANGE SO WE WILL BE KEEPING
A CLOSE EYE ON THIS TROPICAL ACTIVITY.

THE NEXT FEATURE THAT COULD AFFECT THE WEATHER IS A COLD FRONT
ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM IN SOUTHERN CANADA.
THE MODELS ARE INDICATING THAT THIS FRONT COULD MOVE THROUGH
SOUTHERN NEW ENGLAND ANYTIME BETWEEN MONDAY AND WEDNESDAY.  WHEN THE
FRONT MOVES THROUGH...THERE WILL BE AN INCREASED LIKELIHOOD OF
SHOWERS AND THUNDERSTORMS AND POTENTIALLY SEVERE WEATHER.
HOWEVER...AT THIS TIME WILL JUST KEEP LOW END CHANCE POPS AND
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THIS TIME PERIOD.

THE ABOVE ARE THE TWO MAIN FEATURES THAT NEED WATCHING AT THIS
TIME.  HOWEVER...THE 12Z GFS INDICATES A SERIES OF SURFACE LOWS
MOVING UP FROM THE MID-ATLANTIC STATES ACROSS NANTUCKET.  IT ALSO
INDICATES AN UPPER LEVEL TROUGH MOVING ACROSS NEW YORK AND NEW
ENGLAND LATE IN THE WEEK.  SINCE THESE FEATURES AREN/T INDICATED
ANYWHERE ELSE AND ARE LATE IN THE FORECAST PERIOD...AM NOT AS
CONCERNED WITH THEM.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR UNTIL NUMEROUS TSTMS WITH MVFR CIG AND LOCAL MVFR/IFR
VSBY MAINLY FROM 20Z-02Z MASS PIKE NORTHWARD AND POSSIBLY AFTER 02Z
IN DIMINISHING STORMS SOUTH OF THE MASS PIKE.

STORM TOPS 40-52K ANTICIPATED MA PIKE NORTHWARD.

GENERALLY VFR OVERNIGHT EXCEPT AREAS OF MVFR-IFR CONDS IN ST/FOG AFTER
MIDNIGHT...ACK HYA FMH AS WELL AS POSSIBLY IN THE LIGHT WIND FIELDS WHERE
IT RAINS THIS AFTN IN SNH...PARTICULARLY MHT.

SUN AFTN...A PRETTY BIG AFTN FOR TSTMS APPEARS LIKELY PTNS OF INTERIOR
SNE ESPECIALLY CT RVR VALLEY.

SUN NIGHT...IFR CONDS POSSIBLE ACK FMH HYA IN ST/FOG LATE.

OUTLOOK...MONDAY THROUGH THURSDAY...

MAINLY VFR...WITH CONDITIONS DETERIORATING TO MVFR IN SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP.

&&

.MARINE...
SCA FOR SEAS EXPANDED TO COVER PORTIONS OF THE EXPOSED S COASTAL
WATERS AS SEAS SLOWLY INCREASE NEXT 36 HOURS.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY THROUGH TUESDAY...WHILE CURRENT FORECASTS INDICATE TROPICAL
STORM CRISTOBAL WILL TRAVEL WELL TO THE SOUTHEAST OF NANTUCKET...WINDS AND
SWELL FROM THIS TROPICAL STORM WILL AFFECT THE SOUTHERN NEW
ENGLAND COASTAL WATERS WITH SMALL CRAFT CONDITIONS IN SEAS IF NOT
ALSO IN WINDS LIKELY.  IN ADDITION...SHOWERS AND THUNDERSTORMS MAY
AFFECT THE COASTAL WATERS...ESPECIALLY IN THE AFTERNOONS AND
EVENINGS.

TUESDAY AFTERNOON THROUGH THURSDAY...AS TROPICAL STORM CRISTOBAL
MOVES AWAY FROM SOUTHERN NEW ENGLAND...WINDS AND SEAS WILL BEGIN TO
COME DOWN.  LINGERING SMALL CRAFT CONDITIONS ARE POSSIBLE THROUGH
TUESDAY.  IN ADDITION...SHOWERS AND THUNDERSTORMS MAY AFFECT THE
COASTAL WATERS...ESPECIALLY IN THE AFTERNOONS AND EVENINGS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR CTZ002.
MA...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MAZ011.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 8 AM EDT SUNDAY FOR ANZ235-237-254-255.

&&

SYNOPSIS...RLG
NEAR TERM...DRAG/GAF
SHORT TERM...DRAG/GAF
LONG TERM...RLG
AVIATION...DRAG/RLG/GAF
MARINE...DRAG/RLG/GAF
Hazardous weather outlook, Jul 19, 4:40 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT SAT JUL 19 2008

NHZ011-012-015-201200-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
440 PM EDT SAT JUL 19 2008

...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.  ISOLATED STORMS MAY BE SEVERE SUNDAY AFTERNOON.

AN AIR QUALITY ALERT MAY BE NEEDED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ002>010-012>019-026-RIZ001>004-201200-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY. ISOLATED THUNDERSTORMS MAY BE SEVERE SUNDAY
AFTERNOON OR EVENING.

AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-MAZ011-201200-
HARTFORD CT-EASTERN HAMPDEN MA-
440 PM EDT SAT JUL 19 2008

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY. THUNDERSTORMS MAY BE SEVERE SUNDAY AFTERNOON.

AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ005-201200-
BRISTOL RI-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.

AIR QUALITY ALERTS MAY STILL BE NECESSARY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232>237-254-255-201200-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
440 PM EDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

A THUNDERSTORM WITH GUSTY WINDS AND LIGHTNING IS POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES
COAST...IS EXPECTED TO PASS WELL SOUTH OF NANTUCKET MONDAY AND TUESDAY.
WINDS AND SEAS WILL LIKELY INCREASE AS THE STORM COMES CLOSER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-231-250-201200-
BOSTON HARBOR-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
440 PM EDT SAT JUL 19 2008

...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY SUNDAY THROUGH
TUESDAY...MAINLY IN THE AFTERNOON OR EVENING.

TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES
COAST...IS EXPECTED TO PASS WELL SOUTH OF NANTUCKET MONDAY AND
TUESDAY. WINDS AND SEAS WILL LIKELY INCREASE AS THE STORM COMES
CLOSER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ006>008-201200-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.

AIR QUALITY ALERTS MAY BE NECESSARY SUNDAY AND MONDAY.

THE RISK OF DANGEROUS RIP CURRENTS MAY INCREASE MONDAY AND TUESDAY
ALONG THE OCEAN EXPOSED SOUTH AND EAST COASTS AS TROPICAL STORM
CRISTOBAL PASSES SOUTHEAST OF NANTUCKET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-021-201200-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
440 PM EDT SAT JUL 19 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE GREATEST RISK SUNDAY
THROUGH TUESDAY.

AIR QUALITY ALERTS MAY BE NECESSARY SUNDAY AND MONDAY.

THE RISK OF DANGEROUS RIP CURRENTS MAY INCREASE MONDAY AND TUESDAY
ALONG THE OCEAN EXPOSED SOUTH AND EAST COASTS AS TROPICAL STORM
CRISTOBAL PASSES SOUTHEAST OF NANTUCKET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DRAG/RLG

In the hours before

Local storm report, Jul 19, 5:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     WORTHINGTON             42.42N 72.93W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON THAYER HILL RD

0514 PM     TSTM WND GST     GOSHEN                  42.43N 72.80W
07/19/2008  M61.00 MPH       HAMPSHIRE          MA   AMATEUR RADIO

            APRS WEATHER SENSOR

&&

AED
Local storm report, Jul 19, 5:34 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     WORTHINGTON             42.42N 72.93W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON THAYER HILL RD

0514 PM     TSTM WND GST     GOSHEN                  42.43N 72.80W
07/19/2008  M61.00 MPH       HAMPSHIRE          MA   AMATEUR RADIO

            APRS WEATHER SENSOR

0527 PM     TSTM WND DMG     WILLIAMSBURG            42.40N 72.72W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RTE 9

0527 PM     LIGHTNING        WILLIAMSBURG            42.40N 72.72W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            BARN ON FIRE SOUTH STREET BY LIGHTNING

0527 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   TRAINED SPOTTER

            TREE DOWN CHRISTIAN LANE AND POWER OUTAGES

0530 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

&&

AED
Local storm report, Jul 19, 5:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     WORTHINGTON             42.42N 72.93W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON THAYER HILL RD

0514 PM     TSTM WND GST     GOSHEN                  42.43N 72.80W
07/19/2008  M61.00 MPH       HAMPSHIRE          MA   AMATEUR RADIO

            APRS WEATHER SENSOR

0527 PM     LIGHTNING        WILLIAMSBURG            42.40N 72.72W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            BARN ON FIRE SOUTH STREET BY LIGHTNING

0527 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   TRAINED SPOTTER

            TREE DOWN CHRISTIAN LANE AND POWER OUTAGES

0527 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   TRAINED SPOTTER

            12 INCH DIAMETER TREE SNAPPED IN TWO. TWO 50-70 FOOT TALL
            TREES WERE DOWNED. NUMEROUS BRANCHES DOWN. ALL ON
            CHRISTIAN LANE.

0527 PM     TSTM WND DMG     WILLIAMSBURG            42.40N 72.72W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RTE 9

0528 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 91 EXIT 24...AT THE REST AREA ON RTE
            91 AND CHESTNUT PLAIN ROAD.

0530 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

&&

RLG
Special weather statement, Jul 19, 5:50 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT SAT JUL 19 2008

MAZ003-004-010-192230-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
550 PM EDT SAT JUL 19 2008

AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 6 MILES NORTHWEST OF HARDWICK...OR ABOUT 12 MILES EAST OF
AMHERST...MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...HARDWICK BY 600 PM EDT...NEW
BRAINTREE AND BARRE BY 610 PM EDT...OAKHAM BY 620 PM EDT...NORTH
BROOKFIELD AND 7 MILES NORTH OF EAST BROOKFIELD BY 630 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN
NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

EVT
Local storm report, Jul 19, 5:53 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     WORTHINGTON             42.42N 72.93W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON THAYER HILL RD

0514 PM     TSTM WND GST     GOSHEN                  42.43N 72.80W
07/19/2008  M61.00 MPH       HAMPSHIRE          MA   AMATEUR RADIO

            APRS WEATHER SENSOR

0527 PM     TSTM WND DMG     WILLIAMSBURG            42.40N 72.72W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RTE 9

0527 PM     LIGHTNING        WILLIAMSBURG            42.40N 72.72W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            BARN ON FIRE SOUTH STREET BY LIGHTNING

0527 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   TRAINED SPOTTER

            TREE DOWN CHRISTIAN LANE AND POWER OUTAGES

0527 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   TRAINED SPOTTER

            12 INCH DIAMETER TREE SNAPPED IN TWO. TWO 50-70 FOOT TALL
            TREES WERE DOWNED. NUMEROUS BRANCHES DOWN. ALL ON
            CHRISTIAN LANE.

0528 PM     TSTM WND DMG     WHATELY                 42.45N 72.62W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 91 EXIT 24...AT THE REST AREA ON RTE
            91 AND CHESTNUT PLAIN ROAD.

0530 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0530 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON OLD AMHERST ROAD...ALSO TREES DOWN
            ON SILVER LANE.

0535 PM     TSTM WND DMG     HATFIELD                42.37N 72.61W
07/19/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON CHASE ROAD AND TREE DOWN ON DPW
            BUILDING

0540 PM     TSTM WND DMG     LEVERETT                42.45N 72.50W
07/19/2008                   FRANKLIN           MA   AMATEUR RADIO

            WIRES DOWN BLOCKING ROAD

&&

AED
Special weather statement, Jul 19, 6:10 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT JUL 19 2008

MAZ004-010-011-192245-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
610 PM EDT SAT JUL 19 2008

AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH ALONG A LINE EXTENDING FROM ALONG A LINE EXTENDING FROM 7
MILES EAST OF CHICOPEE TO SPRINGFIELD...MOVING EAST AT 33 MPH.

THUNDERSTORMS WILL BE NEAR...WILBRAHAM AND PALMER BY 620 PM EDT...
WARREN BY 630 PM EDT...WEST BROOKFIELD AND BRIMFIELD BY 640 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT..MASSACHUSETTS...SOUTHERN
NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:44 PM EDTSpecial Marine WarningBOX61 min
Jul 18, 9:27 PM EDTSpecial Marine WarningBOX63 min
Jul 18, 10:29 PM EDTSpecial Marine WarningBOX61 min
Jul 19, 3:50 AM EDTHeat AdvisoryBOXHampden13 hr
Jul 19, 5:02 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire28 min
Jul 19, 5:18 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester27 min
Jul 19, 6:33 PM EDTSpecial Marine WarningBOX27 min
Jul 19, 6:36 PM EDTSevere Thunderstorm WarningBOXEssex9 min
Jul 19, 7:26 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex34 min
Jul 19, 7:35 PM EDTSpecial Marine WarningBOX25 min
Jul 19, 7:52 PM EDTSpecial Marine WarningBOX23 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.